Still trying to find answers to my questions (PCS vs MAV).
If you bump your head slightly against something, say lying down back in bed against the wall, or pillow, and someone slaps you by mistake, or any other bump, DO YOU GET A SETBACK that lasts a WEEK or two?
That’s what happens to me and most PCS people I know.
Also if you drink liquor do you have a set back that lasts a week?
MAV drugs are strong/scary side effects, so I don’t want to jump on them if I am dealing with something else.
I get dizzier for sure if hit on the head even slightly against something. Even putting my hair into a tight ponytail would make me dizzy because my head was so oversensitive after this suddenly started happening like overnight in April 2013. Your nerves are overly sensitive to external stimuli and to internal things like foods (those high in tyramine for instance) and drinks (like alcohol) that cause blood vessels to dilate and more head pressure and stuff like that - I too would feel much worse after drinking too much before I stopped drinking entirely when I started meds. I also didn’t want to take meds, but honestly at a very low dose a lot of these meds are no worse than taking an aspirin every day for something. Tons of people are on meds for different medical conditions, I’ve realized, and this is my thing, so I take a medicine for it now. You come to that acceptance phase and then you start to live life again once you get on the right level of a med that doesn’t cause you too many intrusive side effects… You just have to let go of the anxiety about it. In my opinion, you’re not going to get better (or at least partly recovered - I feel like MAV will always be in the background for me but not stopping me anymore from doing almost anything I want) unless you try medicine. It sounds like you have MAV but that’s good in the one sense that it’s not as bad as some things and medicine CAN help. Check out this site: Vestibular Migraine
A neurologist can tell you better whether or not she/he agrees with the view that what you have is probably vestibular migraine (again you don’t need to get an actual pain type of migraine that often to have this problem- it’s a nerve problem).
P.S. I don’t know what PCS is but yeah, I don’t know for sure what you have. I’m just saying that my MAV issues were exacerbated by having anything affect the nerves on my head in any way - be that heat, strong sunlight, fluorescent light, pressure, etc. That’s gotten a LOT better on meds. I can wear my hair up, wear a hat, helmet, go riding etc. It’s awesome. I’m doing things I thought I would never do again. I’m not 100% recovered but medicine has given me at least a large part of my life back.
Indeed, there are things much worse than MAV - I’ve often thought about how bad it is for epileptics who have to take super high doses of medications that I’ve tried. I take very tiny amounts of things and still get side effects! But they are manageable. I am currently on gabapentin 200mg 3 x a day (you have to do this dosing 7-8 hrs apart because of the short half life of the drug) - it works well to calm down my nerves but is sedating and I feel sleepy on it a lot at work. It has been a lot easier for me to take than topamax, which I also tried, but failed to cope with because I have a sulfa medication intolerance - that’s my theory for why I had weird eye tracer problems on it (most people do not have vision side effects it seems - which is the one dangerous side effect, rare). I am hoping to go back on nortriptyline at 10mg per night (taken 12 hours before I want to wake up) because I really thought it helped with calming my nerves down too even at this dose - after a week it started working - but I have to monitor my heart beat on it if I go back on. Again, I’m probably the most sensitive to meds ever it seems so I am benefited by the lowest dose but get side effects more easily than other people. I hope others will chime in if they think you have a concussion but it sounds to me like you may have just had such a startling event during that concussion that you got MAV from it. Your brain went into a permanent hyper-active migraine state… Best of luck!